Connect with others who understand.

sign up log in
About myHIVteam
Real members of myHIVteam have posted questions and answers that support our community guidelines, and should not be taken as medical advice. Looking for the latest medically reviewed content by doctors and experts? Visit our resource section.

Are Integrase Inhibitors Less Toxic With Less Side Effects Than PI's? (Tivicay Vs. Prezista/Norvir)

Are Integrase Inhibitors Less Toxic With Less Side Effects Than PI's? (Tivicay Vs. Prezista/Norvir)

When I was diagnosed with AIDS in 2011 I just let the Dr's tell me what to do, and took the pills and chose to ignore my disease mainly because it was controlling my life, making me depressed every minute. That became a habit and being vigilant with my meds, my numbers became great, but I just stayed out of the "loop" as far as medicine was concerned and never changed anything. Integrase Inhibitors didn't even exist back in 2011, but now that I want to get rid of Truvada because of it's kidney… read more

A myHIVteam Member said:

my doctors got me on triumeq and I haven't had any side effects at all on it triumeq is good medicine I just take one pill once a day with food or a snack and im good to go but I dont recommend takeing it at bed time because you can get acid reflux I know I have thats why I take it in the day time

posted about 3 years ago
A myHIVteam Member said:

I been taking descovy..and tivicay for a year my viral is undetectable.and i got no side effects.

posted about 3 years ago
A myHIVteam Member said:

Hi Ran527, it doesn't matter what drug or combination of drugs you take in the end you will find it slowly destroys something in your body! For me, I started with worsening depression forcing me to try multiple combinations of antidepressants and mood elevaters, next was loss of appetite and severe wght loss, then it was abnormal blood work that could have killed me. These were the mild side effects! Next was a new class of safer meds but it only took a few years before it was, now you need to take phosphorus and a calcium supplement as your bones are getting brittle which set me up for regular dental visits as pieces of some teeth were just breaking off and eventually 4 of my front teeth turned to powder and had to be cut out to remove the roots! Around the same time my metabolic panel showed abnormal levels that indicated kidney disease at stage 3-A and whithin a year it dropped to stage 3-B !! I now must have a metabolic panel done before I can have certain medical procedures or test performed ! Also broke both ankles 4 yrs apart due to miner slips! And now my joints are slowly degenerating causing severe pain as they are pinching nerves! Last on the list is the Lipodystrophy that's a real pleasant side effect, my stomach looks like I'm 4 months pregnant and a quarter inch hump starting at the base of the neck and back this is not reversible! I no this is a lot to take in and I'm only stating my experience,
and for anyone reading this that doesn't understand it write it down and force your I D Dr. to explain it to you! Remember, always remember the Dr. works for you and not the other way around! Make sure you know your families history and your current conditions as they play a key role in how the meds will affect you! I'm not trying to frighten anyone and everyone is different so education on this subject is crucial! Stand up and be your own advocate, don't allow any Dr to tell you what they're going to do unless you fully understand and agree! These are my own personal conditions and they are not reversible!!! Sorry but I forgot one of the most pleasant conditions and that would be the Neuropathy, something I wouldn't wish on anyone!!

posted over 3 years ago
A myHIVteam Member said:

You pose a good question however trying to determine what regiment is good for you based on other people's experience opens a Pandora's box! There are so many elements to consider before changing meds that it would take an hour to list them all! Any other pre-existing conditions like diabetes,high blood pressure just to name a few are a key component to how your body will adjust to HIV meds as you are probably taking other meds! As a long term surviver I have learned to wgh the good against the bad and determine if I can live with the side affects or not! You have to understand that there are only so many meds available and with every change you risk developing a drug resistant strain!

posted over 3 years ago
A myHIVteam Member said:

I take triumeo its a once a day pill and it works real good and I had no side effects

posted about 3 years ago
Already a Member? Log in